MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR

MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR
Catalog Number MESE1
Medical Device Problem Codes Difficult or Delayed Activation (2577); Ventilation Problem in Device Environment (3027); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: (b)(6) 2023 b3: only event year known: 2023 an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a testing the short plug was not recognized.The mese1 is acting as designed and the device does not need to be returned for service.We set the generators current sensor sensitivity up and that worked.The activation seemed normal.But then it seemed a bit slow with the cut button.They turned it up a notch, it kept on going.They turned it down, it kept on going.They put it back to setting 3, as we started out, and it worked like a charm.Then, the machine started to turn on randomly.So the pencil way plugged in, but laying down on the table, no activations were done, but despite, the mese1 was activated multiple times.¿ ¿they also had a plug/work around instead of a megasoft/return elektro.¿.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/29/2023.Additional information received: the incident took place in the (b)(6) hospital location (b)(6) i believe.The description doesn¿t seem complete though.Nor correct in terms of products used except for the mese1, which is correct.We never specified the 0035l (this is not a pencil with smoke evacuation) and not the megasoft.The service engineer didn¿t specify.In the end, we reset set the sensitivity again with a sticky pad of an unspecified brand, created a full electrical circuit.So reset sensitivity from 3 to four, activated, set back to setting 3.Thereby resetting the machine and since then there were no complaints anymore.The machine is currently actively used.There were no patient consequences.They did discover it during surgery but the electrosurgical effect was good, only the small amount of smoke didn¿t always get evacuated.

Brand Name
SMOKE EVACUATOR
Common Device Name
MEGADYNE¿ SMOKE EVACUATOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17542111
Report Number1721194-2023-00101
Device Sequence Number12395748
Product Code FYD
UDI-Device Identifier10614559104545
UDI-Public10614559104545
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMESE1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown